Improved JIVE Estimators for Overidentified Linear Models with and without Heteroskedasticity
Daniel Ackerberg and
Paul Devereux
The Review of Economics and Statistics, 2009, vol. 91, issue 2, 351-362
Abstract:
We introduce two simple new variants of the jackknife instrumental variables (JIVE) estimator for overidentified linear models and show that they are superior to the existing JIVE estimator, significantly improving on its small-sample-bias properties. We also compare our new estimators to existing Nagar (1959) type estimators. We show that, in models with heteroskedasticity, our estimators have superior properties to both the Nagar estimator and the related B2SLS estimator suggested in Donald and Newey (2001). These theoretical results are verified in a set of Monte Carlo experiments and then applied to estimating the returns to schooling using actual data. Copyright by the President and Fellows of Harvard College and the Massachusetts Institute of Technology.
Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (38)
Downloads: (external link)
http://www.mitpressjournals.org/doi/pdf/10.1162/rest.91.2.351 link to full text (application/pdf)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Improved JIVE Estimators for Overidentified Linear Models with and without Heteroskedasticity (2008) 
Working Paper: Improved Jive estimators for overidentified linear models with and without heteroskedasticity (2008) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:tpr:restat:v:91:y:2009:i:2:p:351-362
Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535
Access Statistics for this article
The Review of Economics and Statistics is currently edited by Pierre Azoulay, Olivier Coibion, Will Dobbie, Raymond Fisman, Benjamin R. Handel, Brian A. Jacob, Kareen Rozen, Xiaoxia Shi, Tavneet Suri and Yi Xu
More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by The MIT Press ().